MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 92856
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 11/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the device was occluded and explanted.The patient's current status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, pressure flow, and preimplantation testing.However, the device did not meet requirements for leak and reflux testing due to a tear observed in the top of the delta chamber.It is unknown how or when this damage occurred.The ifu cautions that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also cautions that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, SMALL, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7075438
Report Number2021898-2017-00621
Device Sequence Number13792463
Product Code JXG
UDI-Device Identifier00643169010420
UDI-Public00643169010420
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number92856
Device Catalogue Number92856
Device Lot NumberE15394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;